Zyrtec Makes Tinnitus Worse?

Discussion in 'Support' started by Rina, Mar 16, 2015.

    1. Rina
      Energetic

      Rina Member

      Location:
      florida, USA
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Really don't know
      I was prescribed Zyrtec for fluid in the ears . I read Zyrtec is not good and a side effect might be tinnitus... Should I take it? Will the fluid clear by itself?
       
      • Funny Funny x 1
    2. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Hi Rina....I take Zyrtec occasionally for allergies and it doesn't really make my T any worse. You will find tinnitus is a side effect for almost every prescription and non-prescription drug. In response to your 2nd questions, yes it will most likely clear up on its own as do most conditions however, taking a med for it is supposed to speed up the process by helping to dry up the fluid.
       
      • Like Like x 1
      • Creative Creative x 1
    3. MattK

      MattK Member

      Tinnitus Since:
      2/13/2014
      Around September I had fluid in the ears and that made my tinnitus go through the roof. Well, it turned out that the fluid was because of allergies, so my doctor prescribed me Zyrtec and Benedryl and in a matter of days my ringing went back down to base-line. So take that for what it's worth.
       
    4. Brianna
      No Mood

      Brianna Member Benefactor

      Location:
      US, NC (the progressive part :) )!
      Tinnitus Since:
      10/2011
      Cause of Tinnitus:
      No clue - too many causes.
      I'm actually glad someone else posted that tinnitus is likely a side-effect of many drugs and Zyrtec may be one of them. I said I was unique in another thread due to surgeries. So, this is probably unique as well. I used to take
      it but the side-effect of it was it literally knocked me out (to the floor). Once was enough. For me, it was the absolute worst "allergy" med out there. I'd classify this under "not good." I wonder what it was used for prior to becoming an allergy med and ultimately, it doesn't matter.
       
    5. Coansha

      Coansha Member

      Tinnitus Since:
      2013
      Briana can I ask how long it took after you stopped taking it for it to improve?
      I've only just realised the connection between my normally minimal tinnitus and the horrific increase in the past 2 weeks..deafening and dreadfully alienating.
      I used to take Loratadine but swapped ...bad tummy too.
       
    6. EddieMar
      Wishful

      EddieMar Member

      Tinnitus Since:
      January 2016
      Cause of Tinnitus:
      Wish I knew
      I have Tinnitus in my left ear. Supposedly, I had fluid in that year, besides it was impacted by wax. I was asked to try Zyrtec-D to help the water dry out. I cant' be sure but around the same time I started taking Zyrtec-D, my right ear started to ring a bit too. That lasted maybe a week or two at most, but it was never as bad as my left.

      I had been taking Claritin for a few months now for allergies, I have so many allergies. It wasn't doing much for me, I still had stuffy nose all the time and crackling ears. So I started Zyrtec-D a week ago and I felt that helped me a lot more, but two days ago I started noticing my left ear ring again, not as bad as my left and like a distance ring. I stopped taking Zyrtec-D, yesterday was my last dose. Could the Zyrtec-D be causing my right ear to ring? I read it takes about 55 hours for Zyrtec-D to be out of your system?

      Any input from anyone?
       
    7. fishbone
      Shitfaced

      fishbone Member

      Tinnitus Since:
      1990
      Cause of Tinnitus:
      loud noise and very bad sickness
      I been on zyertec for 3 years now, no sign of increase from T....
       
    8. Elinor
      Transparent

      Elinor Member Benefactor

      Location:
      Norway
      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Noise exposure and barotrauma
      I've used Zyrtec too, it did not affect my T.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.